CSN Login
Members Online: 14

2 Cycle coming Up...what Should i expect?

Andy187
Posts: 18
Joined: Jul 2012

Hello Everyone,

Well, i am on My Second week of My first Cycle. So far so good. In The first few days i had no taste and dried mouth. I am having flu like symptoms like runny nose , sneezing And occasitional cough. No fever though. Is that normal? Day 6 And 7 after the prednisone, i felt that i got ran over by a truck. My muscles And joints were aching a lot.

Have had appetite, energy Level is up a bit. Had the booster shot day after my first cycle. Have not lost my hair yet. I guess My questions are, when will i start loosing My hair? Is this flu, cold, symptoms normal? Dones it gets worst after each cycle? Cycle coming up next Monday. Im having 6 cycles of R-CHOP. Your thoughts are appreciated. You guys ROCK! God bless you all.

Andy

ta8631
Posts: 40
Joined: Jun 2012

Andy,

I am also going through 6 cycles of R-chop getting ready for my 4th cycle next week. I have very similar symptoms as you.... the days after predison were the worst. I have continued to have the flu like symptoms with each treatment but they haven't been unbearable. I started losing my hair after my the 2nd cycle and ended up shaving it shortly after.

My side effects have generally stayed the same with each treatment i have found i am more tired and the neuropthy in my fingers is getting really annoying :)

3rd cycle was the worst.... side effects stayed the same just came on hard and fast. Hopefully my 4th cycle will be the same as the 1st two.

Good luck and keep pushing through :)

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1101
Joined: May 2012

Ta,

Every patient has slightly differing side-effects, but Neuropathy was severe in my case, from the vinblastine. My feet were worse than my hands, but I could not turn the pages in a book or newspaper for a long time. When I read the paper, I kept a little bowl of water to wet my finger, to turn the page (a newspaper is worthless anyway).

My feet were horrible. I felt like I was walking on stilts. I could just barely feel my heels hit the ground. Balance was a problem. I was normally numb to the knee, and sometimes to the waiste. Walking much made it worse. I can barely type on this keyboard, and my forearms are still numb to the elbows, two years later.

Most do not get neuropathy that bad, so hope for a milder case.

You are finished with this mess soon, so think of three months from today.

max

.

Andy187
Posts: 18
Joined: Jul 2012

Wow, hope it gets better for you Ta. It's not as bad as I thought it would be. I'm a strong minded person and have lots of faith. Next Monday is my 2nd cycle, so on Sunday I'm shaving my head so will not have the see my hair falling off.

The flu like symptom is annoying though but not bad. Been controlling my runny noise with Claritin . Going through tissues like crazy. Also, noticed some dried ness and sme scar tissue in one of my nostrils. Very painful but it went away a few days ago. Good luck on your 4 th one. Me too, I wish the rest would be like my first one.

Lots of hugs and best wishes...;)

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1101
Joined: May 2012

Ta and several others are the "chop" experts, since me and a few others did r-abvd, but they have some similarities, minus the Prednisone.

Your hair will go a few days after the 2nd infusion (not before). Taste issues will get worse later.

I had flu feelings solid for 6 months. Rituxan is one of the meds that can do that, but one or two of your other meds can do it as well. It is a fairly common thing. Sorry !

Expect things to WORSEN. Sad, but true. At least you will know you are on track, and that it is not some odd or unusual problem you are having. It is NORMAL for chemo. It hurts to get better, but the getting better makes it way more than worth while.

Bless your trials. Please write often.

Max

.

Andy187
Posts: 18
Joined: Jul 2012

Thanks Max. Will rock on buddy. Keeping positive and very optimistic. I just need to stay away from sick elope and try not to get an infection. Yeah, the prednisone did a number for 2 days.

Glad to hear that what I'm experience is normal and that that it comes with the territory. Thanks all for all your support , advise and wisdom on the subject. I'll be lost without a site like this one with people like you. God bless and I'll keep you poste Max.

I'm Rocking on....

jimwins's picture
jimwins
Posts: 2038
Joined: Aug 2011

Hi Andy,

Congratulations on getting over the hump of your first cycle!
It sounds like you're doing pretty well over all - I'm glad.

I pretty much agree with the others' posts.
Your hair will probably start to fall out after the
second cycle. Best to go ahead an buzz your head
before hand really - it's easier to deal with that way
honestly :). Keep in mind the hair loss is temporary.

Many here have posted that claritin helps after the neulasta
shot but I was not told that by my medical team so I took
tylenol which didn't really help and later got the okay to
take a pain medicine I had left over from surgery. That
did the trick. The aches and pain from the neulasta only
lasted about 3 days I think. Well worth it to get those
counts back up!

Prednisone can be a "witch" with a capial "B" but it is key to
successful chemotherapy so think of the prize at the end.
Fatigue generally gets worse as you progress through the cycles.

Be good to yourself. Exercise within what you can tolerate and
is medically feasible for you. Rest as much as you can. I'm sure
the prenisone probably kept you awake. I took naps often. Some people
get through all this and never have a fever. I had low grade fever a
couple of times and once it was high enough for me to have to the
hospital for IV antibiotics and tests (they found nothing).

You're doing great!

Hugs,

Jim

Andy187
Posts: 18
Joined: Jul 2012

Thank you so much Jim. Im hanging in there buddy. Yeah im shaving My head this coming sunday. I took claritin for The body aches And for the runny nose. Help a lot.

Had minor fevers but nothing over 100. Tylenol did the job. I will keep you posted my friend And thank you so much for Your always comforting comments.

Hugs,

Andy

Folks24
Posts: 104
Joined: Feb 2007

I also have 6 cycles of R-Chop and will be on my 5th. Also getting Nulasta shot.

My symptoms usually hit about 6-7 days after chemo too. I get 5 days of the pred after it. I was told by one nurse that it was the nulasta that gave me the flu like symptoms (ie all over muscle aches.) Yes this is normal. Just watch your temp doesn't get 100.5 or above.

Symptoms are different for everyone. (Don't you hate that phrase!) I am on chemo 5 and still have hair though very very thin. My cancer buddy lost her hair 2nd cycle so it varies.

I don't know if it gets worse after each cycle. The first treatment scares you with the symptoms cause it is all new to you and you are getting a lot of chemicals put in your body. You and your body do adjust. The pred gives me tummy problems. My cycle 3 was the worse. But my cycle 4 just had the muscle aches.

Glad you have an appetite. Keep your weight up if you can. The chemo will block to a certain extent the absorption of calories (that is why we lose weight w/it) so you have to keep your appetite up. Keep your spirits up too as you WILL get through this. You should have a number to call at dr's with any questions you have or if something comes up. My 1st treatment I must have called every other day with questions. They would much rather have you call than have you develop a problem. I got dehydrated and didn't know it so you learn.

Good Luck in your treatments!

Zoi29
Posts: 11
Joined: Aug 2012

I have had 4 treatments so far (R-CHOP as well) and for the first 2 treatment I had similar symptoms as you, if not the same. The first 2 were easy on me but 3 and 4, I had to deal with nausea and vomiting. However, luckily vomiting would only last a day after chemo. I guess, it does get harder with each treatment but we can do it. You can message me privately (even thou I still don't know how this thing works) and we can talk in more details.

Good luck with your 2nd treatment. All the best.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network